MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABG PROVENT; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABG PROVENT; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1460J
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: month and year of event have been provided, but day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during use there was blood leakage with the device.This occurred during use.There was patient involvement, and no patient harm reported.
 
Additional Manufacturer Narrative
Investigation summary: received one decontaminated 3ml syringe without original packaging for evaluation.Examination of the returned sample showed a hole near the syringe shoulder and the luer slip was chipped.The noted condition was such that it was not possible to conduct a leak test.The lot acceptance for damages that affect function is based on c=0 (critical).Device history record (dhr) information indicates that the lot met acceptance requirements.Based on the results of this investigation the complaint was confirmed.Review of the maintenance logbook for assembly machine (abacus 1) did not reveal any issues pertaining to this type of defect.A quality alert was issued to production to heighten awareness towards this potential issue.Complaint information will continue to be monitored for any new information and further actions will be taken accordingly.

Brand Name
PORTEX ABG PROVENT
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20045949
Report Number1217052-2024-00084
Device Sequence Number7896458
Product Code JKA
UDI-Device Identifier00351688060146
UDI-Public(01)00351688060146(17)261127(10)4449150
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG1460J
Device Lot Number4449150
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown